Medication


#1

Hiya All

Has anyone else suffered side effects from
Pramlpexole 2.1mg x 1 a day and Sinemet Plus 25mg x 4 a day my husband has various issues at the moment such as tiredness , lack of energy , low moods , and so on he doesn’t think these tablets are helping him ?? He is a young PD sufferer was diagnosed age 40 is 50 this year his symptoms have changed quite a bit during this time he is at his lowest at the moment. Any help would be appreciated

LuckyGirl


#2

Hi Luckygirl,

I went through taking loads of different medications with varying degrees of side effects, it would be a good idea to talk to either your husbands Neurologist or Parkinsons Nurse. With my Parkinsons Nurse I have found her to be most helpful.

Les


#3

Hiya Cruisecontroller

Thanks going to get in touch with a PD Nurse we are struggling at the moment as no help in Wales other than his 6 monthly hospital visits. Very frustrated with it all .


#4

One way of looking at a person’s medication is in terms of “levodopa equivalent dose”. This comes up with a single number that takes into account the differing strengths of the different Parkinson’s medications.

You give:
2.1mg Pramipexole, scaling factor 100, 210mg LED
4x100, Sinemet, scaling factor 1, 400mg LED (I assume that the figure that you gave is the carbidopa dose)
Giving a total levodopa equivalent daily dose of 610mg.

Your medical team have plenty of room to up this figure.

John


#5

Hi

I have had parkinsons for 10yrs fatigue an issue, exercise helps me once I push myself to do it! Exercise releases those feel good chemicals as well.

Keeping active is important have a look for group sessions may increase motivation to attend.

Tiredness seems worse after resting too much we can get sluggish when we really need activity. Exercise often helps us to sleep better too.

It maybe , he needs a bit of help with low mood and it is possible anti depressants on a short term basis to ‘kick start’ him into action may help.

GP appt , your own doctor could assess him for depression, or refer for counselling if pd getting him down ?

There is PDUK helpline, keep your husband updated and involve him as feeling in control is often important to people with PD.

Take Care and I hope you both feel much happier soon. Xx


#6

Hi Lucky (?) girl ,
How long has your husband been taken them? Did they help initially? I have been on Pramipexole for a long time and even now after 16 years on them I think they are still helping me, but , of course, they could damage me in the long term in a lot of other (non PD related ) ways. Pramipexole has an anti-depressive element in it, it lifts my mood and when I forgot to take the once a day 2,1 mg prolonged release tablet (only once!) I felt unusually depressed, a very unpleasant experience, I was not prepared for. The side effects that troubled me are swollen ankles (oedema),. but now much better as the dose has been lowered once I started on levodopa medication, i.e. Sinemet… Does your husband stick to the advice of taking Sinemet half an hour before meals or 1,5 hours- 2 hours after a meal. Does the Pramipexole make him drowsy? When does he take it , morning or afternoon/early evening? It never made me feel drowsy or nauseous. Maybe just a small change can make all the difference. Ask your pharmacist if he/she is easier to get hold of than the neurologist. Change one thing at a time, I am afraid that this is always a difficult time. Several of his complaints are normal for PD and are probably not the easiest to address.
Good luck, Kate


#7

Hi @Luckygirl,

It looks like you’ve already received great advice from other members. Have you contacted a Parkinson’s nurse as yet? If not, our helpline service can arrange for one to give you a call. I believe I’ve already given you the number in a previous thread, however just in case you need it again it is 0808 800 0303.

We also have a section on the Parkinson’s UK website on the ‘Side effects of Parkinson’s drugs’ that you may find useful.

Best wishes,
Reah


#8

Luckygirl, You have my deepest sympathies living where you are but at least you have had a good response so far. Hope you’ve taken on board Reahs advice/phone number and hope you can get the help you need.

Les


#9

Thank you all for you replies we both much appreciate all your comments and help Good to know your there.